Open Access
Translator Disclaimer
November 2001 A Geometric Interpretation of the Metropolis-Hastings Algorithm
Louis J. Billera, Persi Diaconis
Statist. Sci. 16(4): 335-339 (November 2001). DOI: 10.1214/ss/1015346318

Abstract

The Metropolis–Hastings algorithm transforms a given stochastic matrix into a reversible stochastic matrix with a prescribed stationary distribution. We show that this transformation gives the minimum distance solution in an $L^1$ metric.

Citation

Download Citation

Louis J. Billera. Persi Diaconis. "A Geometric Interpretation of the Metropolis-Hastings Algorithm." Statist. Sci. 16 (4) 335 - 339, November 2001. https://doi.org/10.1214/ss/1015346318

Information

Published: November 2001
First available in Project Euclid: 5 March 2002

zbMATH: 1127.60310
MathSciNet: MR1888448
Digital Object Identifier: 10.1214/ss/1015346318

Rights: Copyright © 2001 Institute of Mathematical Statistics

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.16 • No. 4 • November 2001
Back to Top